Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 23, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 15, 2016, 9:18 PM EST for 7 counties in Georgia; Gadsden County, Jackson County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2016, 9:18 PM EST (02:18 UTC)
- Expired
- Feb 15, 2016, 10:00 PM EST
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gadsden County, FL, Jackson County, FL, Baker County, GA, Decatur County, GA, Early County, GA, Grady County, GA, Miller County, GA, Mitchell County, GA, Seminole County, GA
The radar
The Tallahassee radar (KTLH), 87 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 8:07 PM EST | Tornado Watch | SPC | 5 hr |
| Feb 15, 1:02 PM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
417
WUUS52 KTAE 160218
SVRTAE
FLC039-063-GAC007-087-099-131-201-205-253-160300-
/O.NEW.KTAE.SV.W.0023.160216T0218Z-160216T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
918 PM EST MON FEB 15 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GADSDEN COUNTY IN THE BIG BEND OF FLORIDA...
JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
NORTHWESTERN GRADY COUNTY IN SOUTHWESTERN GEORGIA...
EAST CENTRAL EARLY COUNTY IN SOUTHWESTERN GEORGIA...
DECATUR COUNTY IN SOUTHWESTERN GEORGIA...
MILLER COUNTY IN SOUTHWESTERN GEORGIA...
BAKER COUNTY IN SOUTHWESTERN GEORGIA...
CENTRAL MITCHELL COUNTY IN SOUTHWESTERN GEORGIA...
SEMINOLE COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 1000 PM EST/900 PM CST/
* AT 918 PM EST /818 PM CST/...SEVERE THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF COLQUITT TO 12
MILES WEST OF CHATTAHOOCHEE...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COLQUITT...NEWTON...BAINBRIDGE...DONALSONVILLE...BACONTON...WEST
BAINBRIDGE...CHATTAHOOCHEE...DOUGLASVILLE...SNEADS...GRAND RIDGE...
IRON CITY...DAMASCUS...BRINSON...CYPRESS...SHARPHAGEN...VADA...
BRANCHVILLE...HARDIN HEIGHTS...LYNN AND MACEDONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST/900 PM CST/ FOR
CENTRAL FLORIDA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM
EST/MIDNIGHT CST/ FOR CENTRAL FLORIDA AND SOUTHWESTERN GEORGIA.
LAT...LON 3144 8410 3065 8461 3060 8518 3135 8477
3144 8465
TIME...MOT...LOC 0218Z 247DEG 45KT 3128 8464 3065 8505
HAIL...<.75IN
WIND...60MPH
$$
15-HARRIGAN1 follow-up statement
539
WWUS52 KTAE 160235
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
935 PM EST MON FEB 15 2016
FLC039-063-160245-
/O.CAN.KTAE.SV.W.0023.000000T0000Z-160216T0300Z/
GADSDEN FL-JACKSON FL-
935 PM EST MON FEB 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GADSDEN AND
JACKSON COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST FOR SOUTHWESTERN
GEORGIA.
LAT...LON 3083 8450 3085 8479 3138 8464 3144 8463
3144 8410
TIME...MOT...LOC 0235Z 246DEG 48KT 3125 8452 3086 8470
$$
GAC007-087-099-131-201-205-253-160300-
/O.CON.KTAE.SV.W.0023.000000T0000Z-160216T0300Z/
GRADY GA-EARLY GA-DECATUR GA-MILLER GA-BAKER GA-MITCHELL GA-
SEMINOLE GA-
935 PM EST MON FEB 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EST
FOR NORTHWESTERN GRADY...EAST CENTRAL EARLY...CENTRAL DECATUR...
EASTERN MILLER...BAKER...CENTRAL MITCHELL AND EAST CENTRAL SEMINOLE
COUNTIES...
AT 935 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF NEWTON TO 8 MILES SOUTHWEST OF
WEST BAINBRIDGE...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEWTON...BAINBRIDGE...BACONTON...WEST BAINBRIDGE...BRINSON...
PATMOS...BETHANY...VADA...BRANCHVILLE...LYNN...HOPEFUL...MACEDONIA...
HOGGARD MILL...RED STORE CROSSROADS...MIMSVILLE...ELMODEL WMA...
COOKTOWN...BOYKIN...STEINHAM STORE AND CYRENE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST FOR SOUTHWESTERN
GEORGIA.
LAT...LON 3083 8450 3085 8479 3138 8464 3144 8463
3144 8410
TIME...MOT...LOC 0235Z 246DEG 48KT 3125 8452 3086 8470
HAIL...<.75IN
WIND...60MPH
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 8:43 PM EST, 35 minutes earlier.
Area forecast discussion, Feb 15, 8:43 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
843 PM EST MON FEB 15 2016
...Severe Thunderstorms Possible Until 1 am Tuesday...
.Near Term [Through Tonight]...
Ongoing severe weather threat across western portions of our CWA
associated with a squall line. The severe threat will extend
across the remainder of the CWA (except SE Big bend) through the
remainder of this evening as the squall line races to the east.
The main threats with any severe storm will be damaging winds and
isolated tornadoes. Large hail can't be ruled out either, due to
slightly steeper than normal mid-level lapse rates (there have
been large hail reports upstream with some supercells). Rain
should end from west to east by daybreak with the passage of a
cold front.
&&
.Aviation...
[Through 00Z Wednesday]...A line of storms will push from west to
east through the area, affecting all terminals. The storms should
exit near VLD as late as 07Z. The storms may be accompanied by
IFR visibility and gusty winds over 30 knots. Near and just behind
the line of storms, some IFR-MVFR CIGS are also possible, with
clearing expected by sunrise.
&&
.Prev Discussion [313 PM EST]...
.Short Term [Tuesday Through Wednesday Night]...
Fair and mild weather is expected behind the front for Tuesday and
Wednesday. A second upper level shortwave will dive
southeastward into northern Georgia on Tuesday, but most of its
effects in terms of cloud cover and light showers are expected to
remain north of the area. High temperatures are expected to range
from the middle 60s to lower 70s across the area with low
temperatures Tuesday night mainly in the 40s.
.Long Term [Thursday Through Monday]...
A rather flat deep layer ridge will be the dominant weather
feature along the Gulf Coast through the weekend. This synoptic
pattern correlates well to fair and mild weather for our region.
Highs will be mainly in the 70s, and lows in the 40s. By early
next week rain chances may gradually increase again as a new upper
level trough develops across the region.
.Marine...
Advisory conditions are expected for all but the far eastern
waters through most of the night as a cold front moves through
with increasing winds and seas. Showers and thunderstorms, some
possibly severe, will also precede the front. Winds will shift to
the northwest then north behind the cold front late tonight and
Tuesday morning.
.Fire Weather...
Showers and storms will move across the region tonight bringing
wetting rains to just about everywhere. Drier air will arrive
behind the associated front on Tuesday and Wednesday, but red
flag conditions are not expected.
.Hydrology...
The average storm total rainfall for tonight's system is expected
to be mostly between a half inch to one inch with some localized
higher amounts possible. The heaviest amounts are most likely in
southeast Alabama and adjacent sections of the Florida panhandle
and southwest Georgia, and the least amounts are expected across
the southeast big bend. While this will cause some rises in the
rivers, it is not expected to cause flooding.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 51 70 45 69 41 / 90 10 0 0 0
Panama City 51 62 50 64 46 / 80 0 0 0 0
Dothan 46 65 43 64 40 / 90 0 0 0 0
Albany 48 66 42 65 39 / 90 10 0 0 0
Valdosta 53 70 45 69 40 / 90 10 0 0 0
Cross City 57 72 45 71 41 / 70 10 0 0 0
Apalachicola 53 64 49 66 45 / 80 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EST /midnight CST/ Tuesday FOR
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...NONE.
AL...NONE.
GM...Small Craft Advisory until 3 AM EST Tuesday FOR Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...BARRY/LAMERS
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...BARRY/HATHAWAY
MARINE...DVD
FIRE WEATHER...LAMERS
HYDROLOGY...DVDIn the hours before
Local storm report, Feb 15, 8:52 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
852 PM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM TSTM WND DMG WAUSAU 30.63N 85.59W
02/15/2016 WASHINGTON FL 911 CALL CENTER
NUMEROUS REPORTS OF TREES AND POWER LINES DOWN THROUGHOUT
WASHINGTON COUNTY
&&
DVDLocal storm report, Feb 15, 8:54 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
854 PM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG GEORGETOWN 31.88N 85.11W
02/15/2016 QUITMAN GA 911 CALL CENTER
2 REPORTS OF TREES DOWN IN QUITMAN COUNTY
&&
DVDLocal storm report, Feb 15, 8:59 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
859 PM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND DMG PONCE DE LEON 30.72N 85.94W
02/15/2016 HOLMES FL 911 CALL CENTER
TREE DOWN IN PONCE DE LEON
0822 PM TSTM WND DMG 1 S BONIFAY 30.77N 85.68W
02/15/2016 HOLMES FL 911 CALL CENTER
TREE DOWN JUST SOUTH OF BONIFAY
&&
DVDLocal storm report, Feb 15, 9:07 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
907 PM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 4 SSE EDWIN 31.61N 85.36W
02/15/2016 HENRY AL 911 CALL CENTER
TREE DOWN ON COUNTY ROAD 75.
&&
DVDLocal storm report, Feb 15, 9:10 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
910 PM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 5 SW ELBA 31.36N 86.13W
02/15/2016 COFFEE AL TRAINED SPOTTER
TREE DOWN ON HIGHWAY 189 ABOUT 5 MILES OUTSIDE OF ELBA
ALONG WITH POWER LINES DOWN
&&
DVDLocal storm report, Feb 15, 9:13 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
913 PM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG MARIANNA 30.77N 85.24W
02/15/2016 JACKSON FL 911 CALL CENTER
SEVERAL REPORTS OF TREES AND POWER LINES DOWN THROUGHOUT
JACKSON COUNTY
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 8:14 PM EST | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 31 min |
| Feb 15, 8:28 PM EST | Severe Thunderstorm Warning | TAE | Seminole | 62 min |
| Feb 15, 8:36 PM EST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Decatur, Early, Miller and 4 more | 54 min |
| Feb 15, 7:19 PM EST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 41 min |
| Feb 15, 7:45 PM EST | Severe Thunderstorm Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 60 min |
| Feb 15, 8:09 PM EST | Special Marine Warning | TAE | 96 min | |
| Feb 15, 8:11 PM EST | Special Marine Warning | TAE | 94 min | |
| Feb 15, 9:36 PM EST | Special Marine Warning | TAE | 54 min | |
| Feb 15, 10:13 PM EST | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Liberty, Wakulla | 47 min |
| Feb 15, 10:23 PM EST | Special Marine Warning | TAE | 97 min | |
| Feb 15, 10:45 PM EST | Severe Thunderstorm Warning | TAE | Franklin, Gadsden, Jefferson, Leon, Liberty, Taylor and 1 more | 45 min |
| Feb 15, 10:54 PM EST | Special Marine Warning | TAE | 96 min | |
| Feb 15, 11:23 PM EST | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison, Taylor, Wakulla | 32 min |
| Feb 15, 11:52 PM EST | Special Marine Warning | TAE | 53 min | |
| Feb 16, 3:24 AM EST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 16 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.